MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112640
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 04/28/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2008) is considered to be a best estimate.This emdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2009 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of perfix plug (device 1) and bard flat mesh (device 2).Per op notes, "a very large lipoma of the cord was identified in the left and dissected free and continued up to the internal ring.A perfix plug (device 1) was placed and secured with suture.A smaller lipoma was identified in the right side and separated from the cord structures and dissected to the internal ring.A bard flat mesh (device 2) was placed and secured with suture." on (b)(6) 2015 - patient was diagnosed with bilateral recurrent hernias thereby underwent laparoscopic repair with implant of 3dmax mesh (device 3 and 4).Per op notes, "an infraumbilical incision was made.A small umbilical fascial defect was noted.A recurrent direct left inguinal hernia with a visible mesh (device 1) was noted.A recurrent indirect inguinal hernia was identified at the right inguinal region.A dense adherence of the spermatic cord and vas deferens to the mesh (device 2) in the right inguinal region was noted.A 3dmax mesh (device 3) was placed in the right and 3dmax mesh (device 4) was placed in the left and secured with staples.".

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25299805
Report Number1213643-2026-00679
Device Sequence Number21174206
Product Code FTL
UDI-Device Identifier00801741016493
UDI-Public(01)00801741016493(17)130928(10)HUSH0135
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2013
Device Catalogue Number0112640
Device Lot NumberHUSH0135
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale